Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 198, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2017, 7:05 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2017, 7:05 PM CDT (00:05 UTC)
- Expired
- Apr 22, 2017, 8:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clarke County, MS, Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
914
WUUS54 KJAN 230005
SVRJAN
MSC023-061-230100-
/O.NEW.KJAN.SV.W.0198.170423T0005Z-170423T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
705 PM CDT SAT APR 22 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Jasper County in east central Mississippi...
Southwestern Clarke County in east central Mississippi...
* Until 800 PM CDT
* At 705 PM CDT, a severe thunderstorm was located near Turnerville,
or 7 miles northeast of Stringer, moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will be near,
Paulding around 720 PM CDT.
Heidelberg around 725 PM CDT.
Stafford Springs and Barnett around 730 PM CDT.
Goodwater around 740 PM CDT.
De Soto around 750 PM CDT.
Other locations impacted by this severe thunderstorm include Pachuta
and Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3185 8868 3183 8876 3181 8921 3183 8928
3214 8918 3199 8864
TIME...MOT...LOC 0005Z 284DEG 33KT 3197 8921
HAIL...<.75IN
WIND...70MPH
$$
DC2 follow-up statements
561
WWUS54 KJAN 230022
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
722 PM CDT SAT APR 22 2017
MSC023-061-230100-
/O.CON.KJAN.SV.W.0198.000000T0000Z-170423T0100Z/
Jasper MS-Clarke MS-
722 PM CDT SAT APR 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR JASPER AND SOUTHWESTERN CLARKE COUNTIES...
At 722 PM CDT, a severe thunderstorm was located near Heidelberg, or
13 miles east of Stringer, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Heidelberg around 730 PM CDT.
Stafford Springs and Barnett around 735 PM CDT.
Goodwater around 740 PM CDT.
De Soto around 750 PM CDT.
Other locations impacted by this severe thunderstorm include Pachuta
and Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3185 8868 3183 8876 3181 8914 3189 8926
3214 8918 3199 8864
TIME...MOT...LOC 0022Z 283DEG 33KT 3194 8905
HAIL...<.75IN
WIND...60MPH
$$
DC452
WWUS54 KJAN 230057
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
757 PM CDT SAT APR 22 2017
MSC023-061-230106-
/O.EXP.KJAN.SV.W.0198.000000T0000Z-170423T0100Z/
Jasper MS-Clarke MS-
757 PM CDT SAT APR 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR JASPER AND SOUTHWESTERN CLARKE
COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3185 8868 3183 8876 3181 8914 3189 8926
3214 8918 3199 8864
TIME...MOT...LOC 0056Z 284DEG 33KT 3186 8869
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:38 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 22, 4:38 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Jackson MS 438 PM CDT Sat Apr 22 2017 ...SEVERE STORMS POSSIBLE THIS AFTERNOON... .DISCUSSION... This afternoon through Sunday, A slight severe weather risk will continue through late afternoon ahead of the cold front which is roughly along the Natchez Trace Parkway as of late afternoon. The main concerns with the broken line of storms will continue to be for damaging winds/hail given veered and marginal low level shear. While the severe weather potential should end early this evening, other non-severe storms may develop later in the evening when additional upstream shortwave energy currently over the ArkLaTex region moves into the ArkLaMiss. Otherwise, expect a cold advection pattern to set up over the forecast area with widespread stratus and gusty northwest winds helping to keep temperatures from climbing much out of the 50s during the day Sunday, especially in northeast portions of the area where low clouds should linger the most. /EC/ Sunday night through Friday, Clouds will decrease from the west on Sunday night. Lows Sunday night will be around 5 to 10 degrees below normal with lows in the mid to upper 40s. High pressure will build into the region from the west along with zonal flow aloft. High pressure will shift to the east as low level return flow will bring the region a gradual warming trend during the work week. Nightly lows will push back to the upper 60s and lower 70s by Thursday night into Friday night. Daily highs will push back into the middle to upper 80s. Rain chances will also develop by Wednesday through Friday as several fronts push into the forecast area from the west. Looking ahead, a stronger system will push into the region over the weekend with precipitable water over two inches. The ECMWF and GFS try to hint at some heavy rain potential given the amplified trough-to-ridge long wave pattern and anomalous moisture helping to focus several mesoscale convective systems over the forecast area. The global models emphasize the heavy rain potential mainly across the delta region. There also looks like some strong to severe storm potential given the strong wind shear that should accompany this set-up. /17/ && .AVIATION... 18Z TAF discussion: The primary concerns for aviation interests will be any +TSRA along/ahead of the cold front pushing across the forecast area this afternoon/early evening, followed by IFR category post- frontal stratus for tonight into Sunday morning along with gusty northwest surface winds. Expect ceilings to improve gradually Sunday, reaching MVFR category at all sites after 15 UTC and perhaps up to VFR category late Sunday. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 52 62 48 76 / 26 9 0 0 Meridian 55 63 49 77 / 40 14 0 0 Vicksburg 52 65 48 76 / 21 7 0 0 Hattiesburg 58 67 48 79 / 55 12 0 0 Natchez 53 64 47 76 / 32 6 0 0 Greenville 52 65 49 76 / 20 7 0 0 Greenwood 52 63 48 75 / 20 8 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Apr 22, 4:12 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 412 PM CDT Sat Apr 22 2017 ARZ074-075-LAZ007>009-015-016-023-024-MSZ018-019-025>027-034-035- 040-041-232115- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Bolivar-Sunflower-Leflore- Grenada-Carroll-Washington-Humphreys-Issaquena-Sharkey- 412 PM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ025-026-MSZ028>033-036>039-042>063-232115- Tensas-Concordia-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake- Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence- 412 PM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through the remainder of this afternoon A few severe storms will be possible through late this afternoon. The main concern will be for wind gusts up to 60 mph and quarter size hail. Expect storms to move east of the area early this evening. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. MSZ064>066-072>074-232115- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 412 PM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon into early evening Thunderstorms will be possible through early evening, with one or two storms perhaps becoming severe and capable of producing brief wind gusts up to 60 mph and hail up to quarter size. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Apr 22, 6:16 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 W RIDGELAND 32.42N 90.16W
04/22/2017 M1.00 INCH MADISON MS PUBLIC
REPORT RECEIVED VIA MPING.
&&
DLSpecial weather statement, Apr 22, 6:32 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
632 PM CDT SAT APR 22 2017
MSZ052-222345-
Lauderdale MS-
632 PM CDT SAT APR 22 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAUDERDALE COUNTY
UNTIL 645 PM CDT...
At 632 PM CDT, Meteorologists were tracking a strong thunderstorm
near Alamucha, or 11 miles southwest of Cuba, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Lauderdale County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3226 8843 3223 8843 3222 8858 3223 8862
3245 8853 3243 8841
TIME...MOT...LOC 2332Z 276DEG 32KT 3229 8846
DCSpecial weather statement, Apr 22, 6:37 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
637 PM CDT SAT APR 22 2017
MSZ062-063-230015-
Lawrence MS-Lincoln MS-
637 PM CDT SAT APR 22 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LINCOLN AND CENTRAL
LAWRENCE COUNTIES UNTIL 715 PM CDT...
At 637 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles southwest of Sontag, or 7 miles east of Brookhaven, moving east
at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sontag around 655 PM CDT.
Monticello, Wanilla and Oma around 705 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3141 9041 3164 9052 3170 9031 3170 9026
3172 9024 3173 9021 3173 9019 3174 9018
3176 9012 3175 9010 3151 8997
TIME...MOT...LOC 2337Z 258DEG 21KT 3160 9032
JCLocal storm report, Apr 22, 6:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 4 WNW MADISON 32.47N 90.18W
04/22/2017 MADISON MS LAW ENFORCEMENT
TREE DOWN ALONG NORTH LIVINGSTON ROAD NEAR
THE INTERSECTION OF LEWIS DRIVE.
&&
TWLocal storm report, Apr 22, 6:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
656 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD 1 SE MERIDIAN 32.37N 88.69W
04/22/2017 LAUDERDALE MS EMERGENCY MNGR
STREET FLOODING ONGOING ON 5TH STREET IN
FRONT OF METRO AMBULANCE.
&&
TWLocal storm report, Apr 22, 6:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 10 SE MARION 32.31N 88.56W
04/22/2017 LAUDERDALE MS LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS SOUTHEASTERN
LAUDERDALE COUNTY.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:13 PM CDT | Special Weather Statement | JAN | Covington | 47 min |
| Apr 22, 7:30 PM CDT | Special Weather Statement | JAN | Lawrence | 45 min |
| Apr 22, 7:31 PM CDT | Special Weather Statement | JAN | Jones | 14 min |
| Apr 22, 7:40 PM CDT | Special Weather Statement | JAN | Covington | 50 min |
| Apr 22, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 56 min |
| Apr 22, 7:56 PM CDT | Special Weather Statement | JAN | Clarke | 34 min |
| Apr 22, 8:11 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 34 min |
| Apr 22, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 44 min |
| Apr 22, 8:37 PM CDT | Special Weather Statement | JAN | Jones | 23 min |
| Apr 22, 9:19 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 41 min |
| Apr 22, 9:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.